Alert archive / Indiana / River Flood Warnings in 2024
River Flood Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 28, 2024, 8:30 PM CST for Gibson County, Knox County, Indiana. It took effect at Jan 29, 2024, 6:00 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2024, 8:30 PM CST (02:30 UTC)
- In effect from
- Jan 29, 2024, 6:00 PM CST
- Expired
- Feb 2, 2024, 7:51 AM CST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gibson County, IN, Knox County, IN
The river
Written for the forecast point White River (IN) at Hazleton (HAZI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 28, 8:15 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 28, 8:15 PM CST, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 915 PM EST Sun Jan 28 2024 .Key Messages... - River flooding threat continues, mainly along the Wabash Valley - Some breaks in the clouds are possible Monday. - Rain Monday night through Tuesday, with snow mixing in. Trace to minimal snow accumulations expected. && .Forecast Update... Issued at 913 PM EST Sun Jan 28 2024 Isolated light showers or drizzle has developed across central Indiana. While overall forcing is negligible, increasing subsidence aloft has helped to lower cloud ceilings and squeeze out any low- level moisture. Patchy light drizzle could continue through the overnight. If this were to occur, a few slick spots may develop on elevated surfaces as air temperatures are expected to fall slightly below freezing. Winds have remained slightly elevated over the past few hours with some occasional gusts around 20-25 mph. Look for these winds to diminish through the night as the pressure gradient relaxes. && .Short Term...(This evening through Monday) Issued at 311 PM EST Sun Jan 28 2024 Early this afternoon, upper and surface lows were near northern West Virginia, moving slowly east. Areas of light rain/drizzle remained across portions of the area, but these were slowly weakening. Rest of This Afternoon... Expect light rain and drizzle to continue to gradually weaken as forcing is lost. Will continue with some PoPs mainly east as needed. The pressure gradient will keep breezy conditions across central Indiana, with occasional gust to around 30 mph in some areas. Tonight... With high pressure building in from the west, conditions will remain dry. Temperatures will warm aloft, strengthening an inversion. This will keep the low clouds around through the night. This will help keep temperatures above normal, with lows from around 30 into the lower 30s. Winds will diminish this evening as the high pressure builds in. Monday... Quiet weather will continue Monday. The main issue will be if clouds break up enough for some sunshine to reappear. The inversion will weaken during the day, and the surface ridge axis will pass by during the afternoon. This should be enough to allow some breaks in the low cloud cover, especially west, during the afternoon. At the same time, some high clouds will be increasing from the next system, filtering what sunshine can break through. Clouds will keep temperatures in the upper 30s to lower 40s for highs. If more sunshine than expected breaks out, then readings would be a little warmer. && .Long Term...(Monday night through Sunday) Issued at 311 PM EST Sun Jan 28 2024 The long term period will see above normal temperatures and an overall drier pattern than has occurred in the past couple weeks. Monday night through Tuesday night: A low pressure system will be moving through the Great Lakes region at the start of the period, bringing precipitation chances for Monday night through potentially late Tuesday. With lows Monday night forecasted to be at to just below freezing, the p-type should largely be rain but should see snow mixing in at times. Models are varied in the thermal profiles across the area, as some are suggesting that isolated sleet and/or freezing rain could occur overnight but most models have surface temperatures staying above freezing most of the time so keeping any mention of ice out of the forecast. Minimal QPF is expected with this system and the NE portion of the CWA may light snow accumulations. Wednesday through Sunday: There remains quite a bit of variability in the models for the end of the week but for now, dry weather continues to dominate for central Indiana through the rest of the period. Past runs were showing a strong omega block setting up across the lower 48, but latest runs are showing a slightly modified set up from that. A low again moving southward through the Great Lakes region may bring additional light precipitation Thursday night ahead of a cold front, but it may also end up being a dry front. Will stick with guidance on PoPs for now and continue to monitor the evolving situation. Throughout the long term, high temperatures will be in the low 40s, except for the end of the work week which will warm into the 50s for some. Lows will largely be in the low 30s, dropping into the 20s behind the late week cold front. && .Aviation...(00Z TAF Issuance) Issued at 642 PM EST Sun Jan 28 2024 Impacts: - Gusty winds diminishing over the next few hours - Predominately MVFR conditions expected through the period - IFR Conditions likely at HUF/LAF sometime late tonight into Monday morning, IFR conditions possible near IND/BMG Discussion: Predominately MVFR conditions are expected through the period due to low ceilings. Ceilings at the TAF sites have risen to MVFR, but increasing subsidence aloft will likely cause ceilings to fall again. IFR conditions are likely at HUF/LAF towards daybreak Monday. Confidence in IFR conditions is lower for IND/BMG, but still expecting ceilings to at least briefly fall below 1,000ft. There is still some uncertainty regarding the timing of IFR ceilings developing. Latest guidance suggest IFR conditions should develop around 09-13Z Monday. Wind gusts will diminish over the next hour or two. NW winds will back and become southwesterly Monday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...Melo Short Term...50 Long Term...KF Aviation...Melo
Hazardous weather outlook, Jan 28, 2:35 PM CST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 335 PM EST Sun Jan 28 2024 INZ021-028>031-035>049-051>057-060>065-067>072-292045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 335 PM EST Sun Jan 28 2024 This Hazardous Weather Outlook is for Central Indiana. .DAY ONE...Through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && This product in graphical format...along with other weather... hydrological and climate information...at: http://www.weather.gov/erh/ghwo?wfo=ind http://www.weather.gov/ind WFO IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:30 PM CST | River Flood Warning | IND | Tippecanoe | 28 hr |
| Jan 28, 8:30 PM CST | River Flood Warning | IND | Jackson, Lawrence, Washington | 36 hr |
| Jan 28, 8:30 PM CST | River Flood Warning | IND | Carroll, Tippecanoe, White | 16 hr |
| Jan 29, 10:20 AM CST | River Flood Warning | IND | Knox | 9 days |
Nearby
River Flood Warnings in Indiana, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.